MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - SPEEDLOCK SLEEVE 170; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH GAMMA3 - SPEEDLOCK SLEEVE 170; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13201117
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during the confirmation of target accuracy, black debris was found coming from inside the device.The patient was under general anesthesia prior to skin cut, but the procedure was postponed to the following day.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned part was confirmed based on the catalog # and the lot # marked.The gamma3 - speedlock sleeve 170 shows clear signs of significant wear.The original white lettering has faded to a brownish hue and is marred by numerous scratches.Examination of the slotted holes reveals brittle and uneven edges, indicating material ageing.Flaking is visible in several places, and dents can be seen on the surface.These observations suggest that the component has been used frequently.Furthermore, the date of manufacture (2014) suggests that the part has been in use for over 11 years.Please note the following: gamma3 instruments instructions for use l22000067 rev ab: ¿end of life definition stryker t&e typically does not specify the maximum number of uses appropriate for a reusable medical device.When cleaned, sterilized and maintained according to the instructions provided within this document, the reusable medical device basically maintains its function and biocompatibility over the lifetime of the device.In addition, the useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device, see appendix 2 for further details.Please contact your stryker representative in case are usable device has reached the end of its serviceable life and a replacement is required." (original statements) the pr#(b)(4) encompasses the devices gamma3 - target device (pr#(b)(4)) and gamma3 - speedlock sleeve 170 (pr#(b)(4)).These instruments are specifically intended for use in the implantation of a gamma3 trochanter nail.During the accuracy check, black particles were observed.These particles were partially sharp-edged, which is indicative of force being applied and subsequent material chipping.The design of the instruments does not require the application of significant force during assembly.Reference to the operative technique for the gamma3 hip fracture nailing system provides detailed instructions for proper procedural assembly.Root cause determination observed intraoperative material debris can be attributed to both wear and tear of the components and improper use of the device.Due to substantial signs of wear present on the surfaces and boreholes of both instruments, the exact location of the broken-off material cannot be definitively determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
GAMMA3 - SPEEDLOCK SLEEVE 170
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA GMBH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24430740
Report Number0008031020-2026-00238
Device Sequence Number16028134
Product Code LXH
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13201117
Device Lot NumberKP357285
Date Returned to Manufacturer01/29/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexFemale